Alert archive / Indiana / River Flood Watches in 2007

River Flood Watch 1, NWS Indianapolis, IN

December 12, 2007Carroll County, Tippecanoe County, White County, Indiana

NWS Indianapolis, IN issued this river flood watch at Dec 12, 2007, 6:08 AM EST for Carroll County, Tippecanoe County, White County, Indiana. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2007, 6:08 AM EST (11:08 UTC)
Expired
Dec 13, 2007, 8:13 AM EST
In force
26 hr
Issued by
NWS Indianapolis, IN
Flood severity
None

Counties Carroll County, IN, Tippecanoe County, IN, White County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood watch went out at Dec 12, 5:45 AM EST, 23 minutes earlier.

Area forecast discussion, Dec 12, 5:45 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 AM EST WED DEC 12 2007

.AVIATION...DISCUSSION FOR 12Z TAFS
LATEST RADAR TRENDS SHOW PCPN EXITING THE TAF AREAS RATHER QUICKLY
AND WL NOT CARRY ANY PCPN FOR THE FIRST 18 HRS OF THE FORECAST. OBS
ACRS THE AREA SHOW IFR CIGS OR WORSE CONDITIONS EXITING ALSO. VFR
CIGS HAVE BEEN BUILDING INTO THE WESTERN FA. HENCE AS THE PCPN
DEPARTS EXPECT THE VFR CIGS TO BUILD ACRS THE AREA TDY...AS SFC HIGH
PRES OVR THE PLAINS STS PUSHES EAST ACRS THE GRT LKS.

TROPICAL MOISTURE IS STILL STREAMING ACRS THE SRN PLAINS AND
HEADING FOR THE OHIO VALLEY ONCE AGAIN. GFS SUGGESTS YET ANOTHER
WAVE WL PUSH ACRS THE RGN TONIGHT GENERATING RAIN. FORECAST
SOUNDINGS AGREE AND TIME SECTIONS SHOW SATURATED MIDDLE AND LOWER
LVLS ALONG WITH GOOD VV. HENCE WL BEGIN MVFR CONDITIONS WITH THE
ONSET OF PCPN AFT 06Z...BUT PERIODS OF IFR OR WORSE CONDITIONS
SHOULD NOT BE RULED OUT.

&&

.DISCUSSION...H20 LOOP INDICATES CUTOFF OVR THE SW PARTS OF THE
COUNTRY IS BEGINNING TO MOV NEWD IN RESPONSE TO ENERGY APPROACHING
THE PACIFIC CST. REMNANTS OF THIS SYS XPCTD TO PASS THRU THE LOCAL
AREA THURS MORN. MODELS IN GOOD AGREEMENT ON THE MAIN FEATURES. FCST
FOCUS CENTERS ON POPS/PCPN TYPE WITH DEPARTING SYS THIS MORN...AND
WITH INCOMING SYS TONIGHT/THURS.

IN THE NR TERM...BACK EDGE OF PCPN SHIELD MOVG INTO THE FAR NWRN
ZONES ATTM BASED ON REGIONAL RADARS. MODEL DATA/EXTRAPOLATION
SUGGEST PCPN SHOULD END ACRS THE AREA ARND 12/15Z. WL KEEP POPS
GOING IN THE FST TIL THEN...WITH THE HIGHEST POPS IN THE E. LOOKS
LIKE CHCS FOR ANY FREEZING RAIN/SLEET IN THE NW ZONES IS DIMINISHING
AS TEMPS STILL IN THE M30S AND BACK EDGE OF PCPN GETTING CLOSE TO
THOSE AREAS. OTRW...STILL A LOT OF CLD COVER UPSTREAM...SO DOUBTFUL
THERE WL BE MUCH CLRG TDY.

IN THE LTR PDS...MAIN LIFT FM APPROACHING UPPR SYS BEGINS TO MOV
INTO THE AREA LT TONIGHT. H20 LOOP SUGGESTS THERE MAY STILL BE A
TROPICAL CONNECTION ASSOCIATED WITH THIS SYS...SO MODELS MAY BE
UNDER ESTIMATING THE MOISTURE. WL BRING IN HI POPS MAINLY AFT
MIDNIGHT. CRITICAL THICKNESSES SUGGEST A PSBL MIX OR CHANGE OVER TO
SNOW IN THE NW ZONES STARTING ARND 13/09Z. WL ALLOW FOR THIS
POSSIBILITY IN THE FCST.

AXIS OF UPPR SYS PASSES OFF TO THE E BY THE LT MORN HRS ON
THURS...SO PCPN SHOULD DIMINISH BY THEN. WL KEEP HI POPS GOING IN
THE E DURG THE MORN...TAPERING TO CHC POPS IN THE FAR W. CRITICAL
THICKNESSES SUGGEST A MIX OR CHANGE OVER TO SNOW PSBL OVR ABOUT THE
NRN 2/3RDS OF CWA BEFORE PCPN ENDS. AT THIS PT...APPEARS ANY SNOW
ACCUMULATIONS WL BE ON THE ORDER OF AN INCH OR LESS. THURS NIGHT/FRI
LOOK DRY AT THIS PT WITH SFC HI PRES RDG BLDG INTO THE OH VLY.

XPCTG ONLY MINOR TEMP RECOVERY TDY WITH CLD COVER/LO LVL CAA...WITH
HIGHS PROBABLY A DEG OR SO ABV NGM MOS GUIDANCE. LO LVL THICKNESSES
SUGGEST THE MOS LOWS TONIGHT ARE ABOUT 5 DEGS TOO COOL. WL ADJUST
THE NUMBERS UP SOME. GUIDANCE IN THE LTR PDS LOOK OK AT THIS PT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...JAS
AVIATION...JP
Hazardous weather outlook, Dec 12, 5:46 AM EST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 AM EST WED DEC 12 2007

INZ021-030-031-036>042-045>049-052>057-061>065-068>072-131115-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
546 AM EST WED DEC 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ACCUMULATING SNOWFALL IS POSSIBLE FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-067-131115-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
546 AM EST WED DEC 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

LOWLAND FLOODING IS POSSIBLE ALONG PORTIONS OF THE WABASH RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOWLAND FLOODING IS POSSIBLE ALONG PORTIONS OF THE WABASH RIVER
INTO THE WEEKEND. IN ADDITION...ACCUMULATING SNOWFALL IS POSSIBLE
FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 12:23 AM ESTRiver Flood AdvisoryINDFountain, Parke, Vermillion, Warren10 hr
Dec 12, 12:23 AM ESTRiver Flood AdvisoryINDParke, Vermillion, Vigo10 hr
Dec 12, 12:23 AM ESTRiver Flood AdvisoryINDSullivan, Vigo10 hr
Dec 12, 12:23 AM ESTRiver Flood AdvisoryINDKnox, Sullivan10 hr
Dec 12, 12:23 AM ESTRiver Flood AdvisoryINDKnox, Sullivan10 hr
Dec 12, 12:23 AM ESTRiver Flood AdvisoryINDFountain, Parke, Tippecanoe, Vermillion, Warren7 hr
Dec 12, 6:34 AM ESTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren21 days
Dec 12, 10:25 AM ESTRiver Flood WarningINDParke, Vermillion, Vigo22 days
Dec 12, 10:25 AM ESTRiver Flood WarningINDSullivan, Vigo22 days
Dec 12, 10:25 AM ESTRiver Flood WarningINDKnox, Sullivan24 days
Dec 12, 10:25 AM ESTRiver Flood WarningINDKnox, Sullivan24 days
Dec 12, 10:25 AM ESTRiver Flood WarningINDFountain, Parke, Vermillion, Warren21 days

Nearby

River Flood Watches in Indiana, 2007Every river flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.